Theoretical and Mathematical Physics

, Volume 169, Issue 2, pp 1551–1560 | Cite as

Recursive properties of branching and BGG resolution

  • V. D. Lyakhovsky
  • A. A. Nazarov


Recurrence relations for branching coefficients are based on a certain decomposition of the singular element. We show that this decomposition can be used to construct parabolic Verma modules and to obtain the generalized Weyl-Verma formulas for characters. We also demonstrate that the branching coefficients determine the generalized Bernstein-Gelfand-Gelfand resolution.


Lie algebra representation branching rule Bernstein-Gelfand-Gelfand resolution 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    P. Di Francesco, P. Mathieu, and D. Sénéchal, Conformal Field Theory, Springer, New York (1997).CrossRefzbMATHGoogle Scholar
  2. 2.
    R. Coquereaux and G. Schieber, J. Phys. (Conf. Series), 103, 012006 (2008); arXiv:0710.1397v3 [math-ph] (2007).CrossRefADSGoogle Scholar
  3. 3.
    J. Lepowsky, J. Algebra, 49, 496–511 (1977).CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    J. H. Bernstein, I. M. Gel’fand, and S. I. Gel’fand, Funct. Anal. Appl., 10, 87–92 (1976).CrossRefMathSciNetGoogle Scholar
  5. 5.
    S. É. Derkachov and A. N. Manashov, Lett. Math. Phys., 97, 185–202 (2011); arXiv:1008.4734v2 [nlin.SI] (2010).CrossRefADSMathSciNetzbMATHGoogle Scholar
  6. 6.
    S. É. Derkachov and A. N. Manashov, J. Phys. A, 42, 075204 (2009); arXiv:0809.2050v2 (2008).CrossRefADSMathSciNetGoogle Scholar
  7. 7.
    V. D. Lyakhovsky and A. A. Nazarov, J. Phys. A, 44, 075205 (2011); arXiv:1007.0318v2 [math.RT] (2010).CrossRefADSMathSciNetGoogle Scholar
  8. 8.
    M. Ilyin, P. Kulish, and V. Lyakhovsky, St. Petersburg Math. J., 21, 203–216 (2010); arXiv:0812.2124v1 [math.RT] (2008).CrossRefzbMATHGoogle Scholar
  9. 9.
    J. E. Humphreys, Introduction to Lie Algebras and Representation Theory (Grad. Texts Math., Vol. 9), Springer, New York (1997).Google Scholar
  10. 10.
    I. Bernstein, I. M. Gelfand, and S. I. Gelfand, “Differential operators on principal affine space and study of g-modules,” in: Lie Groups and Their Representations (Proc. Summer School, Bolyai János Math. Soc., I. M. Gelfand, ed.), Halsted Press, New York (1975), pp. 21–64.Google Scholar
  11. 11.
    J. H. Bernstein, I. M. Gel’fand, and S. I. Gel’fand, Funct. Anal. Appl., 5, No. 1, 1–8 (1971).CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    J. E. Humphreys, Representations of Semisimple Lie Algebras in the BGG Category O, Amer. Math. Soc., Providence, R. I. (2008).zbMATHGoogle Scholar
  13. 13.
    G. J. Heckman, Invent. Math., 67, 333–356 (1982).CrossRefzbMATHADSMathSciNetGoogle Scholar
  14. 14.
    H. D. Doebner and O. Melsheimer, Nouvo Cimento A, 49, 306–311 (1967).CrossRefzbMATHADSMathSciNetGoogle Scholar
  15. 15.
    A. Nijenhuis and R. W. Richardson Jr., Bull. Amer. Math. Soc., 72, 1–29 (1966).CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2011

Authors and Affiliations

  1. 1.St. Petersburg State UniversitySt. PetersburgRussia

Personalised recommendations